Skip to main content
Log in

An extension of the method of quasilinearization

  • Contributed Papers
  • Published:
Journal of Optimization Theory and Applications Aims and scope Submit manuscript


In this paper, the question of whether it is possible to develop monotone sequences that converge to the solution quadratically, when the function involved in the initial-value problem admits a decomposition into a difference of two convex functions, is answered positively. This extends the method of quasilinearization to a larger class.

This is a preview of subscription content, log in via an institution to check access.

Access this article

Price excludes VAT (USA)
Tax calculation will be finalised during checkout.

Instant access to the full article PDF.

Similar content being viewed by others


  1. Bellman, R.,Methods of Nonlinear Analysis, Vol. 2 Academic Press, New York, New York, 1973.

    Google Scholar 

  2. Bellman, R., andKalaba, R.,Quasilinearization and Nonlinear Boundary-Value Problems, American Elsevier, New York, New York, 1965.

    Google Scholar 

  3. Ladde, G. S., Lakshmikantham, V., andVatsala, A. S.,Monotone Iterative Techniques for Nonlinear Differnntial Equations, Pitman, Boston, Massachusetts, 1985.

    Google Scholar 

Download references

Author information

Authors and Affiliations


Additional information

Communicated by R. E. Kalaba

Rights and permissions

Reprints and permissions

About this article

Cite this article

Lakshmikantham, V. An extension of the method of quasilinearization. J Optim Theory Appl 82, 315–321 (1994).

Download citation

  • Issue Date:

  • DOI:

Key Words